Chiara Resnati

Learn More
After the introduction of the highly active antiretroviral therapy (HAART), human immunodeficiency virus (HIV) infection is no longer considered an absolute contraindication for solid organ transplantation in patients with end-stage liver disease [1–3]. However, recurrence of hepatitis C virus (HCV) infection after liver transplantation is frequent and may(More)
BACKGROUND Severe thrombocytopenia (TCP, platelets <50 × 10⁹/L) is relatively frequent during HIV infection and is associated with bleeding risk and disease progression. We investigated the changes in the incidence of severe TCP and its predisposing conditions in a cohort of HIV-positive subjects. METHODS The incidence and predictors of platelet counts(More)
Sir, Some studies have recently shown that concomitant rifampicin administration significantly reduces linezolid concentrations [1–3]. However, it is currently unknown for how long such effect may persist and, most importantly, when linezolid could be safely administered to guarantee optimal drug exposure in patients previously treated with rifampicin.(More)
Abacavir-induced liver toxicity is a rare event almost exclusively occurring in HLA B*5701-positive patients. Herein, we report one case of abnormal liver function tests occurring in a young HLA B*5701-negative woman on a stable nevirapine-based regimen with no history of liver problems or alcohol abuse after switching to abacavir from tenofovir. We also(More)
Sir, Poor drug absorption after gastric resection has been documented in some instances. This happens because patients who underwent major gastric resection have decreased surface area for drug absorption, increased pH, and accelerated gastric emptying, all of which can contribute to alter the pharmacokinetics of some but not all molecules, according to(More)
The treatment of hepatitis C virus in monoinfected and HIV-coinfected patients has greatly changed over recent years as a result of the introduction of direct-acting antiviral agents (DAAs), which have revolutionized clinical outcomes and led to sustained virological response rates above 90-95%. The discovery of new molecules and the subsequent competition(More)
Ocular toxicity may not only be caused by medication overdoses and drug-drug interactions, but also by chronic administration of medications at recommended doses. We describe a case of an HIV-infected patient who experienced significant and sustained bilateral visual loss 2 months after starting treatment with(More)
BACKGROUND The dose of tenofovir alafenamide (TAF) is reduced from 25 to 10 mg daily when given with boosting agents. However, such dose reduction has never been adopted for tenofovir disoproxil fumarate (TDF). In this study we aim to quantify the effect of cobicistat both on tenofovir concentrations and TDF durability in real life setting. METHODS(More)
OBJECTIVE In a setting of free access to HIV care, we compared the early treatment outcomes of HIV-infected undocumented migrants (UMs), documented migrants (DMs), and Italian subjects. METHODS The clinical data of 640 Italians and 245 migrants who started combined antiretroviral therapy (cART) at an HIV clinic in Milan, Italy, were reviewed. The migrants(More)